Flood, St. Johns
- When
- September 24, 10:00 AM EST to 12:00 PM EST
- Where
- St. Johns County, St Augustine
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.912, -81.410 (the zone’s center; the record gives no point)
Street Flooding.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 24, 8:30 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT TUE SEP 24 2002 PUBLIC... WILL UPDATE FORECAST PACKAGE TO FRESHEN 1ST PERIOD...OTHERWISE FORECAST APPEARS FINE. HEAVY RAIN BANDS CONTINUE TO PUSH NORTHWEST OVER EXTREME NORTHERN ST. JOHNS COUNTY AND DUVAL COUNTY WHERE AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 11 AM. CATEGORICAL POPS ARE IN ORDER TODAY ACROSS THE BOARD WITH 12Z KJAX SOUNDING INDICATING PWAT OF 2.27 INCHES WITH SUFFICIENT DYNAMICS (ESPECIALLY LOW-LEVEL LIFTING AS BROAD AREA OF SURFACE MOISTURE FLUX CONVERGENCE HAS DEVELOPED). IN ADDITION...IT WILL BE BREEZY ALONG THE COAST AS CURRENT VWP SUGGEST MODERATE EASTERLY WINDS AROUND 20 KNOTS JUST OFF THE SURFACE. MARINE... EASTERLY WINDS OF 15 TO 20 KNOTS WILL CONTINUE WITH SEAS 3 TO 4 FEET. .JAX... .GA...NONE. .FL...NONE. ------------------------------------------------------------------- CURRENTLY...MOSTLY CLDY SKIES REPORTED ALONG THE FL COAST AND ACRS THE SE ZONES WHERE ONSHORE FLOW IS ADVANCING SCT SHRA INLAND. A LARGER AREA OF RA WITH AN ISOLD TS IS ADVANCING NWRD OVER FLAGLER CTY. TEMPS ARE HOLDING IN THE MID 70S...WITH UPR 70S ALONG THE COAST. AT THE SFC...A BOUNDARY EXISTS ACROSS GA DEFINED BY A WEAK TEMP/DEW PT GRAD. HIGH PRESS ALOFT OVER THE ESTN CONUS IS SLOWLY RETREATING INTO THE WSTN ATLANTIC AS T.S. ISIDORE WILL LIKELY BEGIN MOVING INTO THE WSTRN GOMEX FRM THE YUCATAN LATER TDY. TODAY...AS ISIDORE BEGINS A NTHRLY TURN INTO THE WSTRN GOMEX TDY...THE SURGE OF OUTFLOW MOISTURE WILL STEADILY INCREASE FROM THE SOUTH OVER THE FL CWA. PWATS WILL CONTINUE TO RISE FROM 1.4 ON 00Z JAX RAOB...TO ABV 2 THIS AFTN EVIDENT FROM RAOBS TO OUR S. WILL WORD FOR MO CLDY FL/INCREASING CLDS IN GA & DECRS POPS S-N WITH CAT POPS ACRS S FL ZONES TO LOW LIKELY GA ZONES. ESTRLY FLOW CONTINUES TODAY...WITH BREEZY CONDITIONS THIS AFTN ALONG THE COAST. HIGH TEMPS IN MID 80S WHERE CLD COVER HAS YET TO BLANKET...LWR 80S ACROSS S FL ZONES & COAST WHERE THE DECK COVERS ATTM. WILL INCLUDE LOCALLY HVY RA THIS AFTN POSSIBLE IN S FL ZONES. TONIGHT & WED...EXPECT THESE PERIODS TO HOLD THE BEST CHCS FOR RAIN OVER THE ENTIRE CWA...BUT WITH GREATEST PRECIP ACCUMULATIONS TO OUR WEST. FLOODING CONCERNS POSSIBLE FOR LCL INTERESTS IN LOW LYING AREAS...BUT PLAN TO HANDLE ANY PROBS WITH URBAN FLOOD ADVISORIES AS NEEDED. PWATS INCREASE TONIGHT THRU WED TO 2.3+ AS THE CONTINUOUS FEED OF TROPICAL MOISTURE PERSISTS OVER THE AREA...WHILE ISIDORE MOVES NWRD IN THE WSTRN GOMEX. PVA SURGES CONTINUE OVER THE CWA FROM THE S & E AHEAD OF THE INVERTED SFC TROUGH THAT EXTENDS NE OF ISIDORE. THE TROUGH WILL APPROACH THE SE SEABOARD WED AFTN. WILL WORD FOR SE WINDS & BREEZY ALONG THE COAST WED AFTN...MO CLDY SKIES & LIKLEY POPS TONIGHT & WED...WITH LOCALLY HVY RA POSSIBLE. WED NIGHT & THU...SWATH OF MOISTURE & INSTABILITY SWEEP NWRD INTO THE SE CONUS. WILL GO WITH MO CLDY WITH LIKELY POPS IN GA/GOOD CHC FL WED NIGHT...THEN GOOD CHC ALL ZONES THU. HPC PROGS SHOW CAT 2 HURRICANE ISIDORE JUST S OF THE WSTRN LA COAST THU AFTN. EXTND...OLD GFS & ECMWF INDICATE ISIDORE MAKING LANDFALL ALONG THE LA COAST LATE THU/EARLY FRI AS IT GETS PICKED UP BY A TROF MOVING TWRD THE ESTRN CONUS. MODELS INDICATE THE BULK OF ENERGY ASSOCIATED WITH ISIDORE REMNANTS TRACKS NEWRD TOWARD THE TN VALLEY FRI NIGHT INTO SAT. THEN MODELS DIFFER WRT TO THE PLACEMENT AND INTENSITY OF THE SYSTEM. GFS/NEW AVN DEPICT A FASTER & WEAKER SYSTEM THAT MOVES OFFSHORE INTO THE ATLANTIC & BRINGS WHAT IS NOW TROP STORM LILI OVER THE BAHAMAS LATE SAT...WHILE THE ECMWF LAGS AND SHOWS A DEEPER REMNANT LOW APPROACHING THE NE CONUS SUN MORN WITH A SFC TROF PASSING THRU THE CWA SUN NIGHT. MON BOTH GFS/ECMWF SHOW BROAD SFC HIGH BUILDING OVER THE ESTRN CONUS...BUT AGAIN DIFFER WRT TO THE STRENGTH WRT THICKNESSES. GFS IS COOLEST WITH 1000-500MB VALUES NEAR 565DM MON MORN. WILL TRY TO USE A TIMING COMPROMISE BETWEEN THE SOLUTIONS & WORD EXTND FOR MC AND GOOD CHC RAIN FRI & SAT AS ENERGY/MOISTURE ALONG THE FRONT TRAILING ISIDORE APPROACHES/MOVES ACROSS THE AREA. SUN WILL WORD FOR IMPROVING CONDITIONS...AND MON PARTLY CLDY WITH CHC POPS ONLY ACROSS COAST & S FL ZONES. WILL NOT GO AS LOW ON TEMPS AS MEX GUIDANCE SUGGESTS...BUT WILL TREND AOB CLIMO VALUES DO TO CLD COVER FRI & SAT AND THEN BREEZY NRTHY WINDS BUILDING OVER THE AREA SUN & MON. MARINE...WILL INCLUDE SCEC BASED ON CURRENT OBS OF 15 KTS ACRS THE WATERS. WINDS MAY DIMINISH A TAD DURING THE MORN...BUT SHOULD PICK UP THIS AFTN. SCEC IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS. PRELIM CCF... AMG RT 085/074 082/072 086 24667 SSI RT 082/076 083/074 085 24777 JAX TR 083/075 084/075 087 24777 SGJ TR 082/076 083/076 086 24877 GNV TT 083/075 085/074 087 24866 OCF TT 083/075 085/074 087 24866 PUBLIC...BROYLES MARINE...TRABERT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-241700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 AM EDT TUE SEP 24 2002 ...NUMEROUS SHOWERS AND THUNDERSTORMS TODAY... A SURGE OF MOISTURE MOVING NORTHWARD OVER THE FLORIDA PENINSULA COMBINED WITH INCREASING INSTABILITY WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE FORECAST AREA TODAY. PERIODS OF HEAVY RAIN WITH RATES UP TO 2 INCHES PER HOUR ARE POSSIBLE...AND MINOR LOCALIZED FLOODING MAY OCCUR IN LOW LYING AREAS. AREAS SOUTH OF INTERSTATE 10 AND WEST OF INTERSTATE 75 ARE FAVORED FOR THE GREATEST PRECIPITATION ACCUMULATIONS. GUSTY WINDS CAN ALSO BE EXPECTED NEAR AND IN SHOWERS AND STORMS. THE CONVECTION WILL MOVE NORTH NORTHWEST AT 10 TO 15 MPH. STORM SPOTTER ACTIVATION IS NOT REQUESTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. BROYLES
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Street Flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309663.